MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS
Catalog Number 5571
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "when delivering a device into the guideliner, the guideliner got broken/cut.Therefore, the guideliner was removed and replaced with another device of the other company to complete the procedure.No injury to the patient occurred.The device that was being delivered in the guideliner.The device that was replaced from the guideliner to complete the procedure.The patient information (gender, age, weight, etc.) is not available.
 
Additional Manufacturer Narrative
Qn#(b)(4).One unit of guideliner was returned for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.The guideliner rx lumen was severely damaged, crimped and separated into two pieces.Coil was observed to be unraveled.A device history record (dhr) review was completed for lot 47d2401356.No related non-conformances, deviations or capas were noted.Complaint details were reviewed.Customer stated, "when delivering a device into the guideliner, the guideliner got broken/cut." one unit of guideliner was returned for evaluation.The rx lumen was observed to be separated into two pieces.Severe shaft damages were observed with the coil unraveled.Damages are likely to have occurred during use when operated against resistance.The instructions for use (ifu) states the following: exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel damage.Additional information was requested.A response was received.Pieces were retrieved without the use of snare.The device that was attempted to be introduced via the guideliner is unknown.The damages are indicative of concomitant device interaction and use against resistance.A manufacturing record review was completed for lot 47d2401356.No issues or non-conformities were noted.Based on the information, the most likely root cause of the issue is operational context and/or user error.The der process will continue to monitor for any similar events.
 
Additional Manufacturer Narrative
Qn #: (b)(4).
 
Event or Problem Description
It was reported that "when delivering a device into the guideliner, the guideliner got broken/cut.Therefore, the guideliner was removed and replaced with another device of the other company to complete the procedure." no injury to the patient occurred.The device that was being delivered in the guideliner.The device that was replaced from the guideliner to complete the procedure.The patient information (gender, age, weight, etc.) is not available.

Brand Name
GUIDELINER,3.5,6F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21751386
Report Number2134812-2025-00008
Device Sequence Number12820979
Product Code DQY
UDI-Device Identifier10841156100605
UDI-Public(01)10841156100605(11)240425(17)260425(10)47D2401356(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Catalogue Number5571
Device Lot Number47D2401356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown